March  2014, 34(3): 1211-1228. doi: 10.3934/dcds.2014.34.1211

Generating functions for stochastic symplectic methods

1. 

School of Mathematical Sciences, University of Chinese Academy of Sciences, Beijing 100049, China

2. 

State Key Laboratory of Scientific and Engineering Computing, Institute of Computational Mathematics and Scientific/Engineering Computing, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Beijing, 100190

Received  November 2012 Revised  April 2013 Published  August 2013

Symplectic integration of stochastic Hamiltonian systems is a developing branch of stochastic numerical analysis. In the present paper, a stochastic generating function approach is proposed, based on the derivation of stochastic Hamilton-Jacobi PDEs satisfied by the generating functions, and a method of approximating solutions to them. Thus, a systematic approach of constructing stochastic symplectic methods is provided. As validation, numerical tests on several stochastic Hamiltonian systems are performed, where some symplectic schemes are constructed via stochastic generating functions. Moreover, generating functions for some known stochastic symplectic mappings are given.
Citation: Lijin Wang, Jialin Hong. Generating functions for stochastic symplectic methods. Discrete and Continuous Dynamical Systems, 2014, 34 (3) : 1211-1228. doi: 10.3934/dcds.2014.34.1211
References:
[1]

K. Burrage and P. M. Burrage, Order conditions of stochastic Runge-Kutta methods by B-series, SIAM J. Numer. Anal., 38 (2000), 1626-1646. doi: 10.1137/S0036142999363206.

[2]

K. Feng, On difference schemes and symplectic geometry, in "Proceedings of the 1984 Beijing symposium Symposium on Differential Geometry & Differential Equations," Beijing, (1985), 42-58.

[3]

K. Feng, H. M. Wu, M. Z. Qin and D. L. Wang, Construction of canonical difference schemes for Hamiltonian formalism via generating functions, J. Comp. Math., 7 (1989), 71-96.

[4]

E. Hairer, C. Lubich and G. Wanner, "Geometric Numerical Integration," Springer-Verlag Berlin Heidelberg, 2002.

[5]

D. J. Higham, An algorithmic introduction to numerical simulation of stochastic differential equations, SIAM Review, 43 (2001), 525-546. doi: 10.1137/S0036144500378302.

[6]

J. L. Hong, R. Scherer and L. J. Wang, Midpoint rule for a linear stochastic oscillator with additive noise, Neural Parallel and Scientific Computing, 14 (2006), 1-12.

[7]

J. L. Hong, R. Scherer and L. J. Wang, Predictor-corrector methods for a linear stochastic oscillator with additive noise, Mathematical and Computer Modeling, 46 (2007), 738-764. doi: 10.1016/j.mcm.2006.12.009.

[8]

P. E. Kloeden and E. Platen, "Numerical Solution of Stochastic Differential Equations," Springer-Verlag Berlin Heidelberg, 1992.

[9]

J. A. Lázaro-Camí and J. P. Ortega, The stochastic Hamilton-Jacobi equation, Journal of Geometric Machanics, 1 (2009), 295-315. doi: 10.3934/jgm.2009.1.295.

[10]

M. Leok and J. J. Zhang, Discrete Hamiltonian variational integrators, IMA J. Numer. Anal., 31 (2011), 1497-1532. doi: 10.1093/imanum/drq027.

[11]

Q. Ma, D. Q. Ding and X. H. Ding, Symplectic conditions and stochastic generating functions of stochastic Runge-Kutta methods for stochastic Hamiltonian systems with multiplicative noise, Applied Mathematics and Computation, 219 (2012), 635-643. doi: 10.1016/j.amc.2012.06.053.

[12]

X. Mao, "Stochastic Differential Equations and Their Applications," Chichester: Horwood Pub., 1997.

[13]

G. N. Milstein, "Numerical Integration of Stochastic Differential Equations," Kluwer Academic Publishers, 1995.

[14]

G. N. Milstein, Y. M. Repin and M. V. Tretyakov, Symplectic integration of hamiltonian systems with additive noise, SIAM J. Numer. Anal., 39 (2002), 2066-2088. doi: 10.1137/S0036142901387440.

[15]

G. N. Milstein, Y. M. Repin and M. V. Tretyakov, Numerical methods for stochastic systems preserving symplectic structure, SIAM J. Numer. Anal., 40 (2002), 1583-1604. doi: 10.1137/S0036142901395588.

[16]

T. Misawa, On stochastic Hamiltonian mechanics for diffusion processes, Nuovo Cimento B, 91 (1986), 1-24. doi: 10.1007/BF02722218.

[17]

T. Misawa, A stochastic Hamilton-Jacobi theory in stochastic hamiltonian mechanics for diffusion processes, Nuovo Cimento B, 99 (1987), 179-199. doi: 10.1007/BF02726581.

[18]

R. D. Ruth, A canonical integration technique, IEEE Trans. Nuclear Science, (1983), NS-30, 2669-2671.

[19]

A. H. Strømmen Melbø and D. J. Higham, Numerical simulation of a linear stochastic oscillator with additive noise, Appl. Numer. Math., 51 (2004), 89-99. doi: 10.1016/j.apnum.2004.02.003.

[20]

R. de Vogelaere, Methods of integration which preserve the contact transformation property of the hamiltonian equations, Report No. 4, Dept. Math., Univ. of Notre Dame, Notre Dame, Ind., 1956.

[21]

L. J. Wang, "Variational Integrators and Generating Functions for Stochastic Hamiltonian Systems," Ph.D thesis, Karlsruhe Institute of Technology, KIT Scientific Publishing, 2007.

[22]

L. J. Wang, J. L. Hong, R. Scherer and F. S. Bai, Dynamics and variational integrators of stochastic Hamiltonian systems, International Journal of Numerical Analysis and Modeling, 6 (2009), 586-602.

show all references

References:
[1]

K. Burrage and P. M. Burrage, Order conditions of stochastic Runge-Kutta methods by B-series, SIAM J. Numer. Anal., 38 (2000), 1626-1646. doi: 10.1137/S0036142999363206.

[2]

K. Feng, On difference schemes and symplectic geometry, in "Proceedings of the 1984 Beijing symposium Symposium on Differential Geometry & Differential Equations," Beijing, (1985), 42-58.

[3]

K. Feng, H. M. Wu, M. Z. Qin and D. L. Wang, Construction of canonical difference schemes for Hamiltonian formalism via generating functions, J. Comp. Math., 7 (1989), 71-96.

[4]

E. Hairer, C. Lubich and G. Wanner, "Geometric Numerical Integration," Springer-Verlag Berlin Heidelberg, 2002.

[5]

D. J. Higham, An algorithmic introduction to numerical simulation of stochastic differential equations, SIAM Review, 43 (2001), 525-546. doi: 10.1137/S0036144500378302.

[6]

J. L. Hong, R. Scherer and L. J. Wang, Midpoint rule for a linear stochastic oscillator with additive noise, Neural Parallel and Scientific Computing, 14 (2006), 1-12.

[7]

J. L. Hong, R. Scherer and L. J. Wang, Predictor-corrector methods for a linear stochastic oscillator with additive noise, Mathematical and Computer Modeling, 46 (2007), 738-764. doi: 10.1016/j.mcm.2006.12.009.

[8]

P. E. Kloeden and E. Platen, "Numerical Solution of Stochastic Differential Equations," Springer-Verlag Berlin Heidelberg, 1992.

[9]

J. A. Lázaro-Camí and J. P. Ortega, The stochastic Hamilton-Jacobi equation, Journal of Geometric Machanics, 1 (2009), 295-315. doi: 10.3934/jgm.2009.1.295.

[10]

M. Leok and J. J. Zhang, Discrete Hamiltonian variational integrators, IMA J. Numer. Anal., 31 (2011), 1497-1532. doi: 10.1093/imanum/drq027.

[11]

Q. Ma, D. Q. Ding and X. H. Ding, Symplectic conditions and stochastic generating functions of stochastic Runge-Kutta methods for stochastic Hamiltonian systems with multiplicative noise, Applied Mathematics and Computation, 219 (2012), 635-643. doi: 10.1016/j.amc.2012.06.053.

[12]

X. Mao, "Stochastic Differential Equations and Their Applications," Chichester: Horwood Pub., 1997.

[13]

G. N. Milstein, "Numerical Integration of Stochastic Differential Equations," Kluwer Academic Publishers, 1995.

[14]

G. N. Milstein, Y. M. Repin and M. V. Tretyakov, Symplectic integration of hamiltonian systems with additive noise, SIAM J. Numer. Anal., 39 (2002), 2066-2088. doi: 10.1137/S0036142901387440.

[15]

G. N. Milstein, Y. M. Repin and M. V. Tretyakov, Numerical methods for stochastic systems preserving symplectic structure, SIAM J. Numer. Anal., 40 (2002), 1583-1604. doi: 10.1137/S0036142901395588.

[16]

T. Misawa, On stochastic Hamiltonian mechanics for diffusion processes, Nuovo Cimento B, 91 (1986), 1-24. doi: 10.1007/BF02722218.

[17]

T. Misawa, A stochastic Hamilton-Jacobi theory in stochastic hamiltonian mechanics for diffusion processes, Nuovo Cimento B, 99 (1987), 179-199. doi: 10.1007/BF02726581.

[18]

R. D. Ruth, A canonical integration technique, IEEE Trans. Nuclear Science, (1983), NS-30, 2669-2671.

[19]

A. H. Strømmen Melbø and D. J. Higham, Numerical simulation of a linear stochastic oscillator with additive noise, Appl. Numer. Math., 51 (2004), 89-99. doi: 10.1016/j.apnum.2004.02.003.

[20]

R. de Vogelaere, Methods of integration which preserve the contact transformation property of the hamiltonian equations, Report No. 4, Dept. Math., Univ. of Notre Dame, Notre Dame, Ind., 1956.

[21]

L. J. Wang, "Variational Integrators and Generating Functions for Stochastic Hamiltonian Systems," Ph.D thesis, Karlsruhe Institute of Technology, KIT Scientific Publishing, 2007.

[22]

L. J. Wang, J. L. Hong, R. Scherer and F. S. Bai, Dynamics and variational integrators of stochastic Hamiltonian systems, International Journal of Numerical Analysis and Modeling, 6 (2009), 586-602.

[1]

Joan-Andreu Lázaro-Camí, Juan-Pablo Ortega. The stochastic Hamilton-Jacobi equation. Journal of Geometric Mechanics, 2009, 1 (3) : 295-315. doi: 10.3934/jgm.2009.1.295

[2]

Sergey Rashkovskiy. Hamilton-Jacobi theory for Hamiltonian and non-Hamiltonian systems. Journal of Geometric Mechanics, 2020, 12 (4) : 563-583. doi: 10.3934/jgm.2020024

[3]

Larry M. Bates, Francesco Fassò, Nicola Sansonetto. The Hamilton-Jacobi equation, integrability, and nonholonomic systems. Journal of Geometric Mechanics, 2014, 6 (4) : 441-449. doi: 10.3934/jgm.2014.6.441

[4]

Xifeng Su, Lin Wang, Jun Yan. Weak KAM theory for HAMILTON-JACOBI equations depending on unknown functions. Discrete and Continuous Dynamical Systems, 2016, 36 (11) : 6487-6522. doi: 10.3934/dcds.2016080

[5]

Fabio Camilli, Paola Loreti, Naoki Yamada. Systems of convex Hamilton-Jacobi equations with implicit obstacles and the obstacle problem. Communications on Pure and Applied Analysis, 2009, 8 (4) : 1291-1302. doi: 10.3934/cpaa.2009.8.1291

[6]

Alberto S. Cattaneo, Pavel Mnev, Konstantin Wernli. Constrained systems, generalized Hamilton-Jacobi actions, and quantization. Journal of Geometric Mechanics, 2022, 14 (2) : 179-272. doi: 10.3934/jgm.2022010

[7]

Xia Li. Long-time asymptotic solutions of convex hamilton-jacobi equations depending on unknown functions. Discrete and Continuous Dynamical Systems, 2017, 37 (10) : 5151-5162. doi: 10.3934/dcds.2017223

[8]

Tomoki Ohsawa, Anthony M. Bloch. Nonholonomic Hamilton-Jacobi equation and integrability. Journal of Geometric Mechanics, 2009, 1 (4) : 461-481. doi: 10.3934/jgm.2009.1.461

[9]

Claudio Marchi. On the convergence of singular perturbations of Hamilton-Jacobi equations. Communications on Pure and Applied Analysis, 2010, 9 (5) : 1363-1377. doi: 10.3934/cpaa.2010.9.1363

[10]

Nalini Anantharaman, Renato Iturriaga, Pablo Padilla, Héctor Sánchez-Morgado. Physical solutions of the Hamilton-Jacobi equation. Discrete and Continuous Dynamical Systems - B, 2005, 5 (3) : 513-528. doi: 10.3934/dcdsb.2005.5.513

[11]

Isabeau Birindelli, J. Wigniolle. Homogenization of Hamilton-Jacobi equations in the Heisenberg group. Communications on Pure and Applied Analysis, 2003, 2 (4) : 461-479. doi: 10.3934/cpaa.2003.2.461

[12]

María Barbero-Liñán, Manuel de León, David Martín de Diego, Juan C. Marrero, Miguel C. Muñoz-Lecanda. Kinematic reduction and the Hamilton-Jacobi equation. Journal of Geometric Mechanics, 2012, 4 (3) : 207-237. doi: 10.3934/jgm.2012.4.207

[13]

Manuel de León, David Martín de Diego, Miguel Vaquero. A Hamilton-Jacobi theory on Poisson manifolds. Journal of Geometric Mechanics, 2014, 6 (1) : 121-140. doi: 10.3934/jgm.2014.6.121

[14]

Gonzalo Dávila. Comparison principles for nonlocal Hamilton-Jacobi equations. Discrete and Continuous Dynamical Systems, 2022  doi: 10.3934/dcds.2022061

[15]

Yoshikazu Giga, Przemysław Górka, Piotr Rybka. Nonlocal spatially inhomogeneous Hamilton-Jacobi equation with unusual free boundary. Discrete and Continuous Dynamical Systems, 2010, 26 (2) : 493-519. doi: 10.3934/dcds.2010.26.493

[16]

Nicolas Forcadel, Mamdouh Zaydan. A comparison principle for Hamilton-Jacobi equation with moving in time boundary. Evolution Equations and Control Theory, 2019, 8 (3) : 543-565. doi: 10.3934/eect.2019026

[17]

Laura Caravenna, Annalisa Cesaroni, Hung Vinh Tran. Preface: Recent developments related to conservation laws and Hamilton-Jacobi equations. Discrete and Continuous Dynamical Systems - S, 2018, 11 (5) : i-iii. doi: 10.3934/dcdss.201805i

[18]

Yuxiang Li. Stabilization towards the steady state for a viscous Hamilton-Jacobi equation. Communications on Pure and Applied Analysis, 2009, 8 (6) : 1917-1924. doi: 10.3934/cpaa.2009.8.1917

[19]

Alexander Quaas, Andrei Rodríguez. Analysis of the attainment of boundary conditions for a nonlocal diffusive Hamilton-Jacobi equation. Discrete and Continuous Dynamical Systems, 2018, 38 (10) : 5221-5243. doi: 10.3934/dcds.2018231

[20]

Giuseppe Marmo, Giuseppe Morandi, Narasimhaiengar Mukunda. The Hamilton-Jacobi theory and the analogy between classical and quantum mechanics. Journal of Geometric Mechanics, 2009, 1 (3) : 317-355. doi: 10.3934/jgm.2009.1.317

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (103)
  • HTML views (0)
  • Cited by (10)

Other articles
by authors

[Back to Top]